MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE W/ATTACHED BD¿ BLUNT FILL NEEDLE 18 G X 1 1/2 IN., 5 ML; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE W/ATTACHED BD¿ BLUNT FILL NEEDLE 18 G X 1 1/2 IN., 5 ML; PISTON SYRINGE
Model Number 305062
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to using a bd luer-lok¿ syringe with attached bd¿ blunt fill needle 18 g x 1 1/2 in., sterile single use, not for skin injection, 5 ml, the scale markings were missing.The following information was provided by the initial reporter: the syringe didn t have ml markings.
 
Additional Manufacturer Narrative
Date of event: the date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 21-apr-2022.Investigation: one loose 5ml syringe with needle (p/n 305062) was received.Through visual inspection, it is observed that the printed scale was entirely missing from the syringe.Additionally, some scuffing observed on various parts of the barrel, flange and collar.Since the syringe appears to have been extensively handled it is unclear where the scuffing occurred.The observed scale marking condition was non-conforming per product specification.Potential root cause for the scale missing defect is associated with the marking process.It is likely a clogged ink manifold due to improper ink viscosity maintenance led to the observed condition.Since the batch number is unknown a defective rate cannot be identified and corrective actions are not required.
 
Event or Problem Description
It was reported that prior to using a bd luer-lok¿ syringe with attached bd¿ blunt fill needle 18 g x 1 1/2 in., sterile single use, not for skin injection, 5 ml, the scale markings were missing.The following information was provided by the initial reporter: the syringe didn¿t have ml markings.

Brand Name
BD LUER-LOK¿ SYRINGE W/ATTACHED BD¿ BLUNT FILL NEEDLE 18 G X 1 1/2 IN., 5 ML
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14190691
Report Number1213809-2022-00231
Device Sequence Number4408338
Product Code FMF
UDI-Device Identifier30382903050629
UDI-Public30382903050629
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number305062
Device Catalogue Number305062
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown